Alert archive / Indiana / Gale Warnings in 2011

Gale Warning 24, NWS Northern Indiana

April 16, 2011

NWS Northern Indiana issued this gale warning at Apr 16, 2011, 4:38 AM EDT. It took effect at Apr 16, 2011, 3:29 PM EDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2011, 4:38 AM EDT (08:38 UTC)
In effect from
Apr 16, 2011, 3:29 PM EDT
Expired
Apr 17, 2011, 10:31 AM EDT
In force
19 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WHUS73 KIWX 160838
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
438 AM EDT SAT APR 16 2011

LMZ043-046-161645-
/O.CAN.KIWX.GL.W.0023.000000T0000Z-110416T0900Z/
/O.NEW.KIWX.SC.Y.0025.110416T0838Z-110416T2200Z/
/O.NEW.KIWX.GL.W.0024.110416T2200Z-110417T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
438 AM EDT SAT APR 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EDT
SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
EDT SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 PM EDT THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTHEAST 15 TO 25 KNOTS VEERING TO THE SOUTHWEST THIS
  MORNING. WINDS WILL BECOME WESTERLY LATE THIS AFTERNOON INTO
  TONIGHT AND SUNDAY MORNING...SUSTAINED 20 TO 30 KNOTS. GUSTS TO
  35 KNOT GALES WILL BE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT.
  WINDS WILL DIMINISH LATE SUNDAY MORNING INTO SUNDAY AFTERNOON.

* WAVES: 1 TO 3 FOOT WAVES THIS MORNING WILL BUILD TO BETWEEN 5
  AND 8 FEET BY LATE THIS AFTERNOON INTO TONIGHT AND SUNDAY
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
661 
WHUS73 KIWX 161055
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
655 AM EDT SAT APR 16 2011

LMZ043-046-161900-
/O.CON.KIWX.SC.Y.0025.000000T0000Z-110416T2200Z/
/O.CON.KIWX.GL.W.0024.110416T2200Z-110417T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
655 AM EDT SAT APR 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
EDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
EDT SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM
EDT THIS EVENING. 

* WINDS: SOUTHEAST 15 TO 25 KNOTS VEERING TO THE SOUTHWEST THIS 
  MORNING. WINDS WILL BECOME WESTERLY LATE THIS AFTERNOON INTO 
  TONIGHT AND SUNDAY MORNING...SUSTAINED 20 TO 30 KNOTS. GUSTS 
  TO 35 KNOT GALES WILL BE POSSIBLE LATE THIS AFTERNOON INTO 
  TONIGHT. WINDS WILL DIMINISH LATE SUNDAY MORNING INTO SUNDAY 
  AFTERNOON. 

* WAVES: 1 TO 3 FOOT WAVES THIS MORNING WILL BUILD TO BETWEEN 5 
  AND 8 FEET BY LATE THIS AFTERNOON INTO TONIGHT AND SUNDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
400 
WHUS73 KIWX 161441
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1041 AM EDT SAT APR 16 2011

LMZ043-046-162245-
/O.CON.KIWX.SC.Y.0025.000000T0000Z-110416T2200Z/
/O.CON.KIWX.GL.W.0024.110416T2200Z-110417T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1041 AM EDT SAT APR 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
EDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
EDT SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM
EDT THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS BECOMING WESTERLY LATE THIS
  AFTERNOON INTO TONIGHT AND SUNDAY MORNING. GUSTS TO 35 KNOT
  GALES WILL BE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT. WINDS
  WILL DIMINISH LATE SUNDAY MORNING INTO SUNDAY AFTERNOON.

* WAVES: 1 TO 3 FEET THIS MORNING WILL BUILD TO BETWEEN 5 AND 8 FEET
  BY TONIGHT AND CONTINUE INTO EARLY SUNDAY MORNING BEFORE
  SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
048 
WHUS73 KIWX 161929
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
329 PM EDT SAT APR 16 2011

LMZ043-046-170330-
/O.CAN.KIWX.SC.Y.0025.000000T0000Z-110416T2200Z/
/O.EXT.KIWX.GL.W.0024.110416T1929Z-110417T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
329 PM EDT SAT APR 16 2011

...GALE WARNING NOW IN EFFECT UNTIL 11 AM EDT SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL
11 AM EDT SUNDAY. 

* WINDS: WEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES
  TONIGHT THROUGH SUNDAY MORNING.

* WAVES: 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
199 
WHUS73 KIWX 170134
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
934 PM EDT SAT APR 16 2011

LMZ043-046-170945-
/O.CON.KIWX.GL.W.0024.000000T0000Z-110417T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
934 PM EDT SAT APR 16 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY. 

* WINDS: WEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES 
  TONIGHT THROUGH SUNDAY MORNING. 

* WAVES: 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
983 
WHUS73 KIWX 170802
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 AM EDT SUN APR 17 2011

LMZ043-046-171500-
/O.CON.KIWX.GL.W.0024.000000T0000Z-110417T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
402 AM EDT SUN APR 17 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

* WINDS: WEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES
  THIS MORNING. 

* WAVES: 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
364 
WHUS73 KIWX 171431
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 AM EDT SUN APR 17 2011

LMZ043-046-172245-
/O.CAN.KIWX.GL.W.0024.000000T0000Z-110417T1500Z/
/O.NEW.KIWX.SC.Y.0026.110417T1431Z-110418T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1031 AM EDT SUN APR 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS EARLY THIS
  AFTERNOON. BECOMING NORTHWEST 10 TO 15 KNOTS LATE IN THE
  AFTERNOON.

* WAVES: 6 TO 9 FEET SUBSIDING TO 4 TO 7 FEET LATE
  AFTERNOON...THEN TO 2 TO 4 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Apr 16, 4:13 AM EDT, 25 minutes earlier.

Area forecast discussion, Apr 16, 4:13 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 AM EDT SAT APR 16 2011

.SHORT-TERM...SATURDAY THROUGH SUNDAY NIGHT

SHOWERS...DRIZZLE...AND OVERCAST SKIES CAN BE EXPECTED TODAY AS AN
UPPER LEVEL LOW NOW OVER THE MIDDLE MS VALLEY WILL OPEN UP AND PIVOT
INTO THE GREAT LAKES. THIS OCCLUDED SYSTEM IS PRODUCING SEVERAL
AREAS OF SHOWERS ACROSS THE REGION. THE MOST IMPRESSIVE BAND OF
SHOWERS IS CURRENTLY ALIGNED NW TO SE ACROSS OUR CWA...AND IS
ASSOCIATED WITH MODEST THETA-E ADVECTION WITHIN A 50-60 KNOT LOW
LEVEL JET CORE JUST AHEAD AND ALONG A SFC OCCLUDED FRONT.
SATELLITE/RADAR TRENDS AND LATEST 3KM HRRR PROGS INDICATE THAT
THIS ACTIVITY SHOULD BE EXITING THE FA TO THE ENE BTW 10-12Z.
CHANCES FOR ADDITIONAL SHOWERS THIS MORNING ARE TIED TO TWO VORT
MAXES PINWHEELING AROUND THE AFOREMENTIONED UPPER LOW. LATEST
WATER VAPOR LOOP SHOWS ONE SUCH VORT MAX OVER CENTRAL IL AND
ANOTHER BACK ACROSS WEST CENTRAL MO. EACH VORT MAX FEATURES AN
AREA OF RAIN AND WOULD EXPECT THE BEST CHANCES FOR PRECIP TO BE
ACROSS WESTERN PORTIONS OF THE FA LATE THIS MORNING AS BOTH
FEATURES TRACK THIS WAY. HOWEVER...BETTER CHANCES FOR MORE
ORGANIZED SHOWER ACTIVITY WILL BE THIS AFTERNOON AND EARLY
EVENING AS A WEAKENING MID LVL DEFORMATION AXIS ROTATES THROUGH
ALONG WITH A SECONDARY SFC TROUGH. MADE ONLY MINOR TWEAKS TO
POPS/WX TODAY...BUT DID BUMP UP TEMPS A BIT IN THE EAST DUE TO A
WARMER START AND LITTLE THERMAL ADVECTION BEHIND THE INITIAL SFC
OCCLUDED FRONT. OTHERWISE...IT WILL BE ANOTHER BREEZY DAY...WITH
WINDS PICKING UP THIS AFTERNOON PER DEEPER MIXING IN A CAA REGIME.

COLDER AND DRIER AIR WILL ADVECT IN BEHIND THE DEPARTING TROUGH AXIS
TONIGHT...RESULTING IN AT LEAST PARTIAL CLEARING AND LOWS INTO THE
30S. OPTED TO REMAIN ABOVE MOS GUIDANCE FOR LOWS GIVEN A LINGERING
SFC PRESSURE GRADIENT WITH WINDS 10-20 KNOTS. HEIGHT RISES IN DE-
AMPLIFYING FLOW SHOULD RESULT IN A DRY...YET SLIGHTLY COOL SPRING
DAY ON SUNDAY. DEEP STACKED LOW WILL STILL BE NEAR THE
QUEBEC/ONTARIO BORDER ON SUNDAY...WHICH WILL SUPPORT CONTINUED
BREEZY CONDITIONS IN THE EAST GIVEN EXPECTED DEEP MIXING. MODELS
CONTINUE TO SHOW A LOW AMPLITUDE MID LEVEL IMPULSE PROPAGATING EWD
THROUGH THE NRN OH VALLEY/SRN GREAT LAKES SUNDAY NIGHT. THIS VERY
WEAK FEATURE WILL AID IN THE DEVELOPMENT OF A LOW LEVEL
JET...WHICH WILL LIKELY LEAD TO A TIGHTENING WEST TO EAST
BAROCLINIC ZONE OVER OR JUST SOUTH OF THE FA. CONTINUED WITH CHC
POPS SUNDAY NIGHT...HIGHEST IN THE SOUTH...TO ACCOUNT FOR THE
ABOVE MENTIONED FORCING.

&&

.LONG TERM...
A WK SHRTWV WILL MOVE EAST IN ZONAL FLOW OUT OF THE CWA AT START OF
THE LONG TERM PERIOD MONDAY MORNING WHILE A STRONGER SHRTWV DIGS
INTO WRN U.S. DURING THE DAY. WRN SHRTWV SHOULD RESULT IN
STRENGTHENING OF SFC LOW OVER ERN CO AND WARM FRONT EXTENDING TO ITS
EAST... WITH BACKING H85 WINDS SOUTH OF THE FRONT AND INCREASING
THETA-E ADVECTION ALONG AND AHEAD OF IT. GIVEN POTENTIAL FOR SOME
LINGERING SHOWERS EARLY AND PSBL DVLPG OVER-RUNNING LATER... WILL
ADD A LOW POP/SMALL QPF TO FCST FOR THIS PERIOD. LLJ WILL STRENGTHEN
OVER THE SRN PLAINS/MID MS VALLEY MON NGT AS THE LOW MOVES EAST
ACROSS KS LIKELY RESULTING IN OVER-RUNNING SHOWERS/TSTMS SPREADING
INTO OUR CWA WITH SOME SHOWERS/TSTMS THEN LIKELY TO PERSIST IN THE
AREA THROUGH TUE NGT AS THE LOW LIFTS NE INTO THE GRTLKS. SOME
POTENTIAL FOR SVR IN OUR AREA DURING THIS TIMEFRAME AS WARM/MOIST
SURGE AHEAD OF THE LOW SHOULD DESTABILIZE AIRMASS WITH WIND FIELDS
SUPPORTING STRONG DEEP LAYER SHEAR... BUT GIVEN RATHER SGFNT
DIFFERENCES IN TRACK/SPEED OF LOW IN 00Z MEDIUM RANGE GUIDANCE WILL
HOLD OFF MENTIONING IN HWO FOR NOW. SOME SHOWERS MAY LINGER OVER THE
AREA WED AS FRONT MOVES TO THE EAST IN THE MORNING WITH COOLER DRIER
AIRMASS AND SFC HIGH PRESSURE BUILDING IN ALLOWING SKIES TO CLEAR
WED NGT.

SEASONABLE TEMPS EXPECTED MONDAY WITH HIGHS GENERALLY IN THE 50S.
WITH WARM FRONT MOVG INTO THE AREA TUE... A TIGHT TEMP GRADIENT
EXPECTED WITH HIGHS IN THE 50S NORTH AND 70S SOUTH. TEMPS SHOULD
FALL BACK TO NEAR NORMAL BEHIND THE CDFNT ASSOCIATED WITH THIS
SYSTEM WED NGT-THU.

NO CHANGES TO DAYS6-7 OF FCST ATTM... THOUGH LATEST MODEL RUNS
SUGGESTING ANOTHER SGFNT SHRTWV COULD IMPACT THE AREA BY THE END OF
THE FCST PERIOD.

&&

.AVIATION.../06Z TAFS/

COMPLICATED/LOW CONFIDENCE FCST EARLY THIS MORNING WITH VARIABLE
FLIGHT CONDITIONS EXPECTED ALONG A SFC OCCLUDED FRONT THAT WILL
BE SWEEPING THROUGH THE FA. NARROW BAND OF HEAVY SHOWERS WILL
LIKELY MOVE THROUGH SBN AND FWA IN THE NEXT 1-2 HOURS...WITH A
PERIOD OF MVFR AND POTENTIALLY IFR VISBYS. COVERED THIS THREAT
WITH A MVFR TEMPO GROUP THROUGH 08-09Z. WRAP AROUND MVFR STRATO-CU
DECK SHOULD SETTLE IN THROUGH THE REST OF THE PERIOD...WITH A
PERIOD OF IFR CIGS POSSIBLE IN SBN THIS MORNING CLOSER TO THE SFC
LOW TRACK. DRIZZLE AND LIGHT SHOWERS WILL BE POSSIBLE THIS
MORNING...WITH A BETTER SHOT FOR MORE ORGANIZED SHOWERS THIS
AFTERNOON AS A WEAKENING DEFORMATION ZONE AND SECONDARY TROUGH
AXIS PIVOT THROUGH. OTHERWISE...WINDS WILL REMAIN RELATIVELY
STRONG AND VEER TO THE SW THIS MORNING...EVENTUALLY VEERING
FARTHER TO THE WEST BY LATE SATURDAY AFTERNOON BEHIND THE
SECONDARY SFC TROUGH.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 5 AM EDT EARLY THIS MORNING FOR LMZ043-046.

&&

SHORT TERM...STEINWEDEL
LONG TERM...JT
AVIATION...STEINWEDEL
Hazardous weather outlook, Apr 15, 4:19 PM EDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
419 PM EDT FRI APR 15 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-162030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
419 PM EDT FRI APR 15 2011 /319 PM CDT FRI APR 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING.

EAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH WILL
CONTINUE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-162030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
419 PM EDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SATURDAY
THROUGH SUNDAY. SOME WEST GUSTS TO GALE FORCE ARE POSSIBLE
LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Apr 16, 12:58 AM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1258 AM EDT SAT APR 16 2011

INZ012>015-022-023-032-160530-
CASS IN-FULTON IN-GRANT IN-MARSHALL IN-MIAMI IN-PULASKI IN-STARKE IN-
1258 AM EDT SAT APR 16 2011

AT 1252 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND ISOLATED THUNDERSTORMS EXTENDING FROM WINAMAC TO
23 MILES SOUTH OF SWAYZEE...MOVING NORTH AT 40 MPH.

WINDS UP TO 45 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  GRISSOM AFB...
  KNOX...
  PERU...
  WALTON...
  BUNKER HILL...
  SWAYZEE AND MEXICO...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4040 8587 4058 8587 4057 8636 4060 8638
      4070 8638 4070 8647 4083 8659 4091 8659
      4092 8666 4105 8678 4141 8668 4144 8665
      4144 8658 4071 8594 4066 8595 4066 8590
      4052 8578 4039 8581
TIME...MOT...LOC 0457Z 191DEG 33KT 4108 8668 4023 8594

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 12:58 AM EDTSpecial Weather StatementIWXCass, Fulton, Miami, Pulaski, Starke32 min
Apr 16, 4:38 AM EDTSmall Craft AdvisoryIWX11 hr
Apr 16, 5:05 AM EDTSpecial Weather StatementIWXAllen, Paulding, Putnam, Van Wert25 min

Nearby

Gale Warnings in Indiana, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.